MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG20015UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
During a percutaneous coronary intervention (pci) procedure an attempt was made to use one onyx frontier coronary drug eluting stent when stent dislodgement occurred during removal following failed delivery.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The lesion being treated was a mildly tortuous, moderately calcified lesion with 90% stenosis located in the mid-proximal circumflex (cx) artery and obtuse marginal (om).A 2.5 x 12 mm compliant balloon was used, followed by a non-medtronic cutting balloon in the mid lcx artery.A non-medtronic 3.0 x 32 mm des was placed and post-dilated with a 3.5 mm nc balloon.The om1 showed a moderate lesion and was treated with angioplasty.The patient complained of chest pain 2 hours later and was taken back for a relook, and was found to have stent thrombosis.Intravascular ultrasound (ivus) showed calcium and thrombus.Coronary thrombectomy was performed on the patient followed by coronary 3.0 shockwave intravascular lithotripsy (ivl).An attempt was made to place a non-medtronic 2.25 mm des in om1.The stent was removed undeployed.A 2.0 mm nc balloon was used in the om1.Another attempt was made to deploy the non-medtronic 2.25 mm des, which was unsuccessful.Then the 2.0 x 15 mm onyx frontier des was attempted to be deployed.The onyx stent was unable to cross and the stent was removed undeployed.Upon removal, the stent was dislodged in the 7f catheter.The stent was recaptured and removed from the patient using a 7f catheter and guidewire.No guide extension catheter used.The device did pass through a previously-deployed stent.There was no resistance encountered when advancing the device, and excessive force was not used during delivery.No patient complications were reported as a result of the event.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25483521
Report Number9612164-2026-03039
Device Sequence Number16064519
Product Code NIQ
UDI-Device Identifier00763000511135
UDI-Public(01)00763000511135(17)280714(10)0012922085(20)01
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG20015UX
Device Catalogue NumberONYXNG20015UX
Device Lot Number0012922085
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2026
Supplement Date Received by Manufacturer06/19/2026
Initial Report FDA Received Date06/12/2026
Supplement Report FDA Received Date07/13/2026
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale